Alert archive / Michigan / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jun 19, 2009, 10:47 PM EDT for 4 counties in Michigan. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 10:47 PM EDT (02:47 UTC)
- Expired
- Jun 20, 2009, 3:32 AM EDT
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Livingston County, MI, Macomb County, MI, Oakland County, MI, Saint Clair County, MI
The radar
The Detroit radar (KDTX), 44 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 12:00 AM EDT | FLASH FLOOD | Washington, MI | A SPOTTER REPORTED WATER COVERING MANY ROADS IN WASHINGTON TOWNSHIP. |
| Jun 20, 12:57 AM EDT | HEAVY RAIN 1.15 | Warren, MI | |
| Jun 20, 1:00 AM EDT | HEAVY RAIN 2 | White Lake, MI | 24 HOUR TOTAL ENDING AT 100 AM. 1.81 INCHES FELL IN PAST 6 HOURS. |
| Jun 20, 1:45 AM EDT | HEAVY RAIN 0.9 | Washington, MI | 24 HOUR TOTAL ENDING AT 145 AM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDTX 200247
FFWDTX
MIC093-099-125-147-201230-
/O.NEW.KDTX.FF.W.0002.090620T0247Z-090620T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1047 PM EDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN
MACOMB COUNTY IN SOUTHEAST MICHIGAN
OAKLAND COUNTY IN SOUTHEAST MICHIGAN
SOUTHERN ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 830 AM EDT SATURDAY
* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL EXTENDING
BACK TO LAKE MICHIGAN. THIS AREA WAS MOVING EAST AT 30 MPH.
SOME STORMS COULD PRODUCE UP TO TWO INCHES OF RAINFALL IN AN HOUR.
WIDESPREAD TWO INCHES OF RAINFALL IS LIKELY WITH LOCAL AREAS RECEIVING
UP TO FOUR INCHES OF RAIN BY 7 AM SATURDAY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALGONAC...BRIGHTON...FOWLERVILLE...HARTLAND...HOLLY...HOWELL...
MILFORD...MOUNT CLEMENS...NEW BALTIMORE...NOVI...OXFORD...
PINCKNEY...PONTIAC...RICHMOND...ROMEO...SOUTHFIELD...ST. CLAIR...
ST. CLAIR SHORES...TROY...WARREN...ARMADA...BIRMINGHAM...
CLARKSTON...COHOCTAH...GREGORY...HAMBURG...MACOMB TOWNSHIP...MARINE
CITY...MARYSVILLE AND MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4262 8252 4263 8267 4266 8263 4268 8270
4264 8280 4262 8281 4258 8277 4256 8279
4256 8283 4254 8286 4246 8289 4243 8415
4278 8415 4278 8369 4287 8369 4291 8246
4281 8248 4276 8246
$$
DRC3 follow-up statements
000
WGUS73 KDTX 200342
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1142 PM EDT FRI JUN 19 2009
MIC093-099-125-147-201230-
/O.CON.KDTX.FF.W.0002.000000T0000Z-090620T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOMB MI-OAKLAND MI-LIVINGSTON MI-ST. CLAIR MI-
1142 PM EDT FRI JUN 19 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ST.
CLAIR...LIVINGSTON...OAKLAND AND MACOMB COUNTIES UNTIL 830 AM EDT
SATURDAY...
AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL EXTENDING BACK
TO GRAND RAPIDS MOVING EAST AT ABOUT 30 MPH. THESE STORMS HAVE
PRODUCED UP TO TWO INCHES OF RAINFALL THIS EVENING. UP TO ANOTHER
TWO INCHES IS POSSIBLE THE REST OF THE NIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALGONAC...BRIGHTON...FOWLERVILLE...HARTLAND...HOLLY...
HOWELL...MILFORD...MOUNT CLEMENS...NEW BALTIMORE...NOVI...OXFORD...
PINCKNEY...PONTIAC...RICHMOND...ROMEO...SOUTHFIELD...ST. CLAIR...ST.
CLAIR SHORES...TROY...WARREN...ARMADA...BIRMINGHAM...CLARKSTON...
COHOCTAH...GREGORY...HAMBURG...MACOMB TOWNSHIP...MARINE CITY...
MEMPHIS AND OAK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4262 8252 4263 8267 4266 8263 4268 8270
4264 8280 4262 8281 4258 8277 4256 8279
4256 8283 4254 8286 4246 8289 4243 8415
4278 8415 4278 8369 4287 8369 4291 8246
4281 8248 4276 8246
$$
DRC000
WGUS73 KDTX 200525
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
125 AM EDT SAT JUN 20 2009
MIC093-099-125-147-201230-
/O.CON.KDTX.FF.W.0002.000000T0000Z-090620T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOMB MI-OAKLAND MI-LIVINGSTON MI-ST. CLAIR MI-
125 AM EDT SAT JUN 20 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
CLAIR...LIVINGSTON...OAKLAND AND MACOMB COUNTIES UNTIL 830 AM EDT...
AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
HEAVY RAINFALL WAS DIMINISHING FROM WEST TO EAST OVER THE
REGION. HOWEVER...RUNOFF AND FLOODING FROM THE EARLIER HEAVY RAINS
HAS NOT YET HAD TIME TO RECEDE. ONE TO THREE MORE HOURS OF LIGHT
RAIN WILL ALLOW CONDITIONS TO IMPROVE DURING THE EARLY MORNING HOURS
BEFORE SUNRISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC.
&&
LAT...LON 4262 8252 4263 8267 4266 8263 4268 8270
4264 8280 4262 8281 4258 8277 4256 8279
4256 8283 4254 8286 4246 8289 4243 8415
4278 8415 4278 8369 4287 8369 4291 8246
4281 8248 4276 8246
$$
BT000
WGUS73 KDTX 200732
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
332 AM EDT SAT JUN 20 2009
...WIDESPREAD HEAVY RAINFALL HAS COME TO AN END...
MIC093-099-125-147-200747-
/O.CAN.KDTX.FF.W.0002.000000T0000Z-090620T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOMB MI-OAKLAND MI-LIVINGSTON MI-ST. CLAIR MI-
332 AM EDT SAT JUN 20 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN ST.
CLAIR...LIVINGSTON...OAKLAND AND MACOMB COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4262 8252 4263 8267 4266 8263 4268 8270
4264 8280 4262 8281 4258 8277 4256 8279
4256 8283 4254 8286 4246 8289 4243 8415
4278 8415 4278 8369 4287 8369 4291 8246
4281 8248 4276 8246
$$
SCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:52 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 19, 9:52 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
952 PM EDT FRI JUN 19 2009
.UPDATE...
WHILE THERE REMAINS A THREAT OF SEVERE WEATHER, CONDITIONS ARE
QUICKLY TRANSITIONING TO A HEAVY RAIN EVENT, ESPECIALLY IN THE
INTERSTATE 69 CORRIDOR WHERE FLOODING OCCURRED ON WEDNESDAY.
PRECIPITABLE WATER IN THE 1.5-2.0 INCH RANGE WAS ACCOMPANIED BY
MLCAPE AROUND 2500 J/KG IN SW LOWER MICHIGAN AS THE WARM FRONT
SURGED NORTHWARD AND ALONG THE SOUTHWARD TRAILING SURFACE TROUGH.
LOCATIONS FROM THE OHIO BORDER UP TO THE NORTHERN SUBURBS OF
DETROIT HAVE THE BEST CHANCE OF SEVERE WEATHER IN THE FORM OF
DAMAGING WINDS WITH A FLOODING RAINFALL POTENTIAL THERE AS WELL.
THE LEADING WEST TO EAST LINE OF CONVECTION WILL EVENTUALLY BE
REPLACED BY THE COMMA HEAD OF THE MESO LOW THROUGH CENTRAL
SECTIONS OF THE REGION, ADDING TO THE FLOODING RAINFALL HAZARD. A
FEW STORMS ORGANIZED INTO LINEAR MODES WILL BE POSSIBLE ALONG THE
TRAILING SURFACE TROUGH. TARGET TIME FOR ALL OF THIS TO EXIT INTO
CANADA IS 07Z/300 AM.
&&
.PREV DISCUSSION...ISSUED 716 PM EDT FRI JUN 19 2009
AVIATION...
PRIMARILY ELEVATED SHOWERS/WEAK THUNDERSTORMS ARE INCREASING IN
COVERAGE OVER SE MICHIGAN AT PRESS TIME. THIS ACTIVITY WILL OCCUR
IN ADVANCE OF THE MAIN CONVECTIVE COMPLEX THAT CONTINUES TO
ORGANIZE OVER WISCONSIN AND ILLINOIS, WHICH WILL MOVE INTO OUR
AREA LATER IN THE EVENING INTO THE EARLY MORNING HOURS. PREVAILING
VFR CONDITIONS WILL THEN BECOME MVFR AND BRIEFLY IFR IN THE
STRONGEST STORMS WITH SEVERE WEATHER REMAINING A POSSIBILITY. MVFR
CEILING WILL THEN LINGER UNTIL THE TRAILING SURFACE TROUGH EXITS
THE AREA SHORTLY AFTER SUNRISE. THIS WILL BE FOLLOWED BY IMPROVING
VFR CONDITIONS LATE SATURDAY MORNING THROUGH THE AFTERNOON HOURS
WITH A LIGHT NW WIND.
PREV DISCUSSION...ISSUED 404 PM EDT FRI JUN 19 2009
SHORT TERM...THIS AFTERNOON AND TONIGHT
WEAK MCS ALONG THE MICHIGAN/OHIO BORDER HAS HELPED TO LIMIT WARMING
AND INSTABILITY ACROSS SOUTHEAST MICHIGAN THUS FAR TODAY. A MUCH
DIFFERENT AIRMASS IS IN PLACE SOUTH OF THIS MCS WHERE TEMPERATURES
RESIDE IN THE MID TO UPPER 80S AND DEWPOINTS ARE IN THE LOW 70S. THE
18Z KILX SOUNDING IN CENTRAL ILLINOIS REVEALED 3600 J/KG WITH ONLY A
WEAK CAP NEAR 850MB. LINGERING FORECAST QUESTION FOR TONIGHT IS IF
OUR AIRMASS WILL BE ABLE TO RECOVER EARLY THIS EVENING IN THE WAKE
OF THE WEAKENING MCS. ABUNDANT CIRRUS REMAINS IN PLACE OVER LOWER
MICHIGAN AT THIS TIME ALTHOUGH A CLEARING TREND CAN BE SEEN OVER
LAKE MICHIGAN...LIKELY IN AN AREA OF SUBSIDENCE BEHIND THE MCS. A
NEW WATCH HAS BEEN ISSUED ACROSS SOUTHERN IOWA WHERE CONVECTION IS
DEVELOPING AHEAD OF THE ROBUST WAVE MOVING THROUGH THE PLAINS. THIS
IS THE FEATURE WE HAVE BEEN RELYING ON TO EVENTUALLY HELP LIFT THE
WARM FRONT NORTH INTO MICHIGAN. THE SURFACE ANALYSIS SHOWS LOW
PRESSURE OVER WISCONSIN WITH THE WARM FRONT EXTENDING ACROSS
NORTHERN ILLINOIS/INDIANA AND THE COLD FRONT EXTENDING SOUTHWEST
ACROSS IOWA/MISSOURI/KANSAS. THE UPSTREAM CONVECTION WILL CONTINUE
TO PLAY A ROLE IN HOW FAR NORTH THIS WARM FRONT WILL LIFT THIS
EVENING. BY THE TIME THE FRONT DOES ATTEMPT TO PUSH NORTH INTO
MICHIGAN...WE WILL BE GETTING PAST THE DIURNAL PEAK AND HEADING INTO
THE EVENING HOURS. IT ALSO APPEARS THAT THE FRONT MAY OCCLUDE BEFORE
IT LIFTS MUCH FURTHER NORTH OF A NORTHERN ILLINOIS TO EXTREME
SOUTHERN LOWER MICHIGAN LINE.
ALTHOUGH TIMING CONVECTION HAS BEEN ANYTHING BUT CLEAR CUT
TODAY...IT APPEARS THAT THE THREAT FOR SEVERE WEATHER IS
DECREASING ACROSS AT LEAST THE NORTHERN CWA. SPC HAS REMOVED US FROM
THE MODERATE RISK WHICH LOOKS APPROPRIATE...AND EXPECT ANY SEVERE
WEATHER THREAT TO BE QUITE MINIMAL ALONG AND NORTH OF I-69. AS FAR
AS THE FLOOD WATCH...BEST CHANCES FOR HEAVY RAIN LOOK TO ALSO BE
ACROSS THE SOUTHERN HALF OF THE CWA. HOWEVER LOCATIONS ALONG THE
I-69 CORRIDOR REMAIN SUSCEPTIBLE TO FLOODING WHERE THEY RECEIVED 2-4
INCHES OF RAIN ON WEDNESDAY. WE WILL LIKELY BE ABLE TO TRIM THE
FLOOD WATCH OUT OF THE NORTHERN COUNTIES THIS EVENING BUT WOULD LIKE
TO WATCH UPSTREAM CONVECTIVE TRENDS FOR A WHILE LONGER BEFORE DOING
SO. THUNDERSTORMS TO OUR SOUTHWEST HAD 2 INCH PER HOUR RAINFALL
RATES AT TIMES SO IT WILL BE ABLE TO ACHIEVE LOCALLY HEAVY RAIN OUT
OF ANY THUNDERSTORMS THAT REACH THE AREA AND EVEN HIGHER AMOUNTS IF
WE GET TRAINING STORMS. THE MORE FAVORABLE TIMING FOR WIDESPREAD
SHOWERS AND THUNDERSTORMS CONTINUES TO SLOW AND IS NOW FOCUSED IN
THE 02-06Z TIME FRAME.
LONG TERM...SATURDAY THROUGH THURSDAY
SURFACE LOW PRESSURE WILL TRANSLATE QUICKLY EASTWARD ON
SATURDAY...TRACKING FROM WESTERN LAKE ERIE AT 12Z SAT TO THE MID
ATLANTIC BY 00Z SUN. THE GFS ARRIVED...ARTIFICIALLY GROWING THE
CYCLONE TONIGHT DUE TO CONVECTION...SO STRONG PREFERENCE LIES WITH
THE NAM/ECMWF SOLUTIONS. ADVECTIONS WILL REMAIN WEAK TOMORROW WITH
THE DRIER MIDLEVEL AIR HOLDING OUT UNTIL THE EVENING HOURS. THIS
WILL ALLOW DIABATIC HEATING/INSOLATION TO JUMPSTART A LARGER SPIKE
IN TEMPS THAN PREVIOUSLY EXPECTED WITH HIGHS NOW FORECASTED TO REACH
THE LOWER TO MID 80S. AS FOR PRECIPITATION CHANCES SATURDAY...LARGE
SCALE FORCING WILL HAVE EXITED THE REGION WITH THE CWA LYING IN
NORTHWEST FLOW. MODEL SOUNDINGS INDICATE SUBSIDENCE IN TOW WITH A
VERY MEAGER MOISTURE PROFILE FOR THE AFTERNOON. WITH SOME ENHANCED
CONVERGENCE RESULTING FROM THE THERMAL TROUGH AND THE CONVECTIVELY
UNSTABLE ATMOSPHERE (CAPES APPROACHING 1500 J/KG )...REINTRODUCED A
LOW CHANCE POP DURING THE LATE AFTERNOON.
SUNDAY WILL BE A PLEASANT DAY WITH DEEP LAYER RIDGING FIRMLY IN
CONTROL. EASTERLY FLOW OFF THE AREA LAKES WILL KEEP CONDITIONS
RELATIVELY TEMPERED ALONG THE SHORELINE...WITH UPPER 70S THERE AND
LOWER 80S ACROSS THE LOWER MICHIGAN INTERIOR.
THE UPPER LEVEL PATTERN UNDERGOES A RAPID TRANSFORMATION INTO THAT
OF AN EASTERN CONUS REX BLOCK. MODEL CONTINUITY MAINTAINS THE RIDGE
AXIS WILL TOPPLE INTO THE GREAT LAKES MONDAY...LASTING INTO THE
MIDWEEK TIMEFRAME. THIS WILL ALLOW TEMPERATURES TO SOLIDLY CLIMB
ABOVE AVERAGE WITH MID 80S EXPECTED MON-WED. WILL LEAVE THE FORECAST
DRY THROUGHOUT THE EARLY WEEK PERIOD GIVEN NO REAL ORGANIZATION TO
INCREASED/DEEPER MOISTURE. INTRODUCED POPS ON THURSDAY SINCE ECMWF
IS SUGGESTIVE OF STRONG ENERGY CRESTING THE RIDGE. WHILE THE FEELING
IS THE ECMWF IS TOO AGGRESSIVE IN CHANGING THE LONGWAVE PATTERN
ABRUPTLY...FEEL THERE IS POTENTIAL FOR THE MID TO UPPER LEVEL
HEIGHTS TO AT LEAST SUPPRESS INTO THE CWA BY THE END OF THE WEEK.
MARINE...
SPOTTY SHOWER AND THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND
EARLY THIS EVENING WILL INCREASE IN COVERAGE AGAIN LATER THIS
EVENING AND OVERNIGHT AS A LOW PRESSURE SYSTEM MOVES THROUGH THE
CENTRAL AND NORTHERN GREAT LAKES. THIS SYSTEM WILL BE TO OUR EAST BY
SATURDAY AFTERNOON AND WEAK HIGH PRESSURE WILL BRING BETTER MARINE
CONDITIONS TO THE AREA. OUTSIDE OF ANY STORMS TONIGHT, WINDS WILL BE
ON THE LIGHT SIDE THROUGHOUT THE WEEKEND WITH GOOD WATER.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...UNTIL 8 AM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......BT
AVIATION.....BT
SHORT TERM...KEC
LONG TERM....CB
MARINE.......BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 19, 4:48 PM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 448 PM EDT FRI JUN 19 2009 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 448 PM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. PLEASE REFER TO THE FLOOD WATCH /FFADTX/ FOR DETAILS. PERIODS OF THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS WITH THE GREATEST RISK ALONG AND SOUTH OF THE M 59 CORRIDOR. WHILE THE THREAT FOR THUNDERSTORMS WILL OCCUR AT ANY TIME TONIGHT...THE MOST PROBABLE TIME OF SEVERE WEATHER WILL BE BETWEEN 8 PM AND 2 AM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER AS THEY MOVE TO THE EAST AT 30 MPH. CONDITIONS WILL ALSO BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED TORNADOES. FREQUENT LIGHTNING AND TORRENTIAL RAIN WILL OCCUR WITH ALL OF THE STORMS THAT DEVELOP. THE THUNDERSTORMS WILL OCCUR ALONG AND NORTH OF A WARM FRONT WHICH IS FORECAST TO SLOWLY LIFT NORTH INTO SOUTHERN MICHIGAN DURING THIS EVENING. VERY HIGH MOISTURE AND INSTABILITY ALONG AND SOUTH OF THIS FRONT WILL PROVIDE THE RISK OF SEVERE WEATHER AND FLOODING RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS LOW PRESSURE TRACKS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 448 PM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS WITH THE GREATEST RISK FOR LAKE ST CLAIR AND LAKE ERIE. WHILE THE THREAT FOR THUNDERSTORMS WILL OCCUR AT ANY TIME TONIGHT...THE MOST PROBABLE TIME OF SEVERE WEATHER WILL BE BETWEEN 8 PM AND 2 AM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER AS THEY MOVE TO THE EAST AT 30 MPH. CONDITIONS WILL ALSO BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED TORNADOES. FREQUENT LIGHTNING AND TORRENTIAL RAIN WILL OCCUR WITH ALL OF THE STORMS THAT DEVELOP. THE THUNDERSTORMS WILL OCCUR ALONG AND NORTH OF A WARM FRONT WHICH IS FORECAST TO SLOWLY LIFT NORTH INTO SOUTHERN MICHIGAN DURING THIS EVENING. VERY HIGH MOISTURE AND INSTABILITY ALONG AND SOUTH OF THIS FRONT WILL PROVIDE THE RISK OF SEVERE WEATHER AND FLOODING RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS LOW PRESSURE TRACKS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 19, 8:36 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 836 PM EDT FRI JUN 19 2009 MIZ060-061-200130- GENESEE-SHIAWASSEE- 836 PM EDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS NEAR LAINGSBURG...MOVING EAST AT 30 MPH. THESE STORMS WERE PART OF A LINE EXTENDING FARTHER WEST TOWARD LAKE MICHIGAN. HEAVY RAINFALL WILL BE THE MAIN CONCERN WITH THIS PATTERN OF STORMS AS THERE IS POTENTIAL FOR HEAVY RAINFALL TO OCCUR REPEATEDLY OVER THE SAME AREA. RAINFALL RATES COULD APPROACH 1 INCH PER HOUR BETWEEN 900 PM AND 1000 PM. BT
Special weather statement, Jun 19, 9:23 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 923 PM EDT FRI JUN 19 2009 MIZ068>070-075-076-200215- LIVINGSTON-MACOMB-OAKLAND-WASHTENAW-WAYNE- 923 PM EDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM 4 MILES WEST OF NOVI TO ANN ARBOR... MOVING EAST AT 30 MPH. BRIEF HEAVY DOWNPOURS WILL BE THE MAIN CONCERN WITH THIS PATTERN OF STORMS. THIS COULD LEAD TO PONDING OF WATER ON AREA ROADS AND LOW VISIBILITY FOR MOTORISTS. ADDITIONAL STORMS ARE EXPECTED TO MOVE INTO THE REGION FROM THE SOUTH END OF LAKE MICHIGAN BETWEEN 1000 PM AND MIDNIGHT. SEVERE WEATHER REMAINS POSSIBLE WITH THESE STORMS. BT
Local storm report, Jun 19, 10:33 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 PM EDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HEAVY RAIN WATERFORD 42.66N 83.39W
06/19/2009 M1.10 INCH OAKLAND MI AMATEUR RADIO
THREE HOUR TOTAL.
&&
MBABICHThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:15 PM EDT | Flash Flood Warning | DTX | Genesee, Lapeer, Saint Clair, Shiawassee | 6 hr |
| Jun 19, 11:11 PM EDT | Flash Flood Warning | DTX | Washtenaw, Wayne | 4 hr |
| Jun 20, 3:38 PM EDT | River Flood Warning | DTX | Saginaw, Shiawassee | 15 hr |
Nearby
Flash Flood Warnings in Michigan, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.